What was your experience on lexapro (escit... - Anxiety Support

Anxiety Support

46,901 members47,038 posts

What was your experience on lexapro (escitalopram)?

hlacovara
hlacovara

Hi again. I am struggling bad today.

Third day on lexapro (20mg). Right now, I feel so weird in my head. Earlier I was just cleaning and making lunch for my son when I began feeling very odd: hot, numb, out of my body and mind, accompanied by EXTREME FEAR. I thought it was the start of a p/a so I tried to continue cooking, focusing on slow deep controlled breaths. My vision went weird as well almost like it was somehow about to cut out, I told myself " calm down, it is anxiety, it is also the meds, that is why it feels weird" I was fearing I was losing control over myself, my body and mind. I thought I could faint. I reached out to my doctor to ask him about reducing the dose to go as slow as possible starting up the med. I am still waiting on a response.

If you are taking lexapro does any of this sound familiar? This began three hours ago and I am still afraid, on edge and concerned it will get bad again... any input or advice, anything would be greatly appreciated. I thank you so much for reading this.

15 Replies
oldestnewest

Hi hlacovara, I still think it was the double increase of the med that is giving you

some harder side effects. Even if the doctor doesn't want to lower it, know that it

will run it's course once the brain accepts the extra dosage. *it should not be as long

as when you first started Lexapro.

From my experience, I found that having food with it (I prefer lunchtime) it works better

throughout the system. *that's what I was told when I first started the med.

Hydration is important in flushing the medicine throughout your body so it just doesn't

sit in your stomach.

I'm glad you called the doctor, it will be interesting in what he suggests you do.

Keep the Faith and know that you are going in the right direction. :) xx

hlacovara
hlacovara in reply to Agora1

Thank you for reaching out again.I told myself earlier this morning before I took it that it may happen and at that time I felt ready like I could handle it. A couple hours later it hit me so hard that no matter what I thought it wasn't helping. I did just eat, hoping it will help too. Thank you again!

I have been on Lexapro for a few years. When I started, I was having a real tough time and asked my doctor for 20 mgs. He said that at that dosage, it could cause anxiety. He gave me 15 and then I went down to 10 mgs. My new doctor (who is younger) said he never heard that it can cause anxiety.

It took a few weeks for it to kick in. I was grinding my teeth and felt thirsty a lot in the beginning but that went away. It increases my appetite for carbs and affected my libido. It really helped me though with my depression. My mom, two sisters, and two nieces are all on it. Depression runs on our family.

hlacovara
hlacovara in reply to Marshall64

Thank you for your response. I had a conversation with my doctor he told me that 10 may be enough bc it is stronger than paxil which is what i was on before. I think now I should've left it at that instead of thinking I needed to go up. I definitely have an ongoing sense of dread and i am so anxious. It is only the third day on 20mg... I am glad it helped you. Depression and anxiety run in my family. I do believe there is a genetic component.

Marshall64
Marshall64 in reply to hlacovara

I was coming off Wellbutrin because it wasn't working anymore. I just had it added back since the Lexapro started to lose effectiveness. The combination seems to work.

I see that your bio says you are a self-proclaimed music expert. I tell that to my daughter all of the time. 😋

hlacovara
hlacovara in reply to Marshall64

Oh yes :) I love music. I find it helps so much! I tell my son :)

Have you had that sensation ever before starting Lexapro? Sure sounds like a panic attack!!!😏

yes similar, feels awful. No matter how many times I have it sort of like this it never get's easier....

Hi hlacovara... I have been on escitalopram (Lexapro) since June 2019. In my case, my Doc started 5 mg on me and then increased it to 10 mg after 4 weeks.The symptoms what you described are exactly same when I started the med. I used to get the symptoms suddenly without any trigger. I almost lost my sleep (hardly used to sleep for 1-2 hrs in a day) and appetite (lost almost 6 pounds in a month). I used to feel thirsty all the time in the beginning, so I used to hydrate myself very frequently. I preferred to take the med along with my Dinner (@8PM), so that I can sleep for at least 3-4 hrs. It took almost 8 weeks for me to get the desired effect from the Lexapro.

I am glad that you got your second opinion from the Doc. I am sure things will be better now for you and you will come out of the anxious state very soon. Good luck

hlacovara
hlacovara in reply to alphaind

Thank you for responding. It helps knowing others have experienced these things too. Luckily I can be at home during this adjustment bc I don't know what I would do if I had to be at work. When this occurs it very much feels as though I can't help myself. I get worried if this type of thing happens when I am supposed to be helping others... hope you are well and thank you kindly :)

alphaind
alphaind in reply to hlacovara

😀yeah.. thank you I am good..

Quick update. My doctor agreed to go down and take it very slow. So far so good 😊 hope you all are well and have a nice holiday. 🐇

Did you find a solution to your lexapro dosing side effect problems?

hlacovara
hlacovara in reply to hstroller

Hi 🙂 The doc put me back down to 10 and that weirdness I had before has lessened. Hopefully by going slower it won't return. Hope all is well.

At lease y’all get replies on here. I’m out

You may also like...